Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 218, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 4, 2000, 8:10 AM CDT for Howard County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 4, 2000, 8:10 AM CDT (13:10 UTC)
- Expired
- Aug 4, 2000, 9:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 8:35 AM CDT | Thunderstorm Wind 52 E | Fayette, MO | The sheriff's office reported downed trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 1.2 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1720 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 041311 SVRMCI MOC089-041400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 810 AM CDT FRI AUG 4 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOWARD COUNTY IN CENTRAL MISSOURI * UNTIL 900 AM CDT * AT 803 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM ARMSTRONG TO 7 MILES WEST OF ESTILL...OR FROM 21 MILES SOUTHWEST OF MOBERLY TO 10 MILES NORTHWEST OF BOONVILLE...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ARMSTRONG AT 815 AM CDT ESTILL AT 820 AM CDT FAYETTE AT 825 AM CDT NEW FRANKLIN AT 825 AM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING "HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3932 9276 3900 9291 3898 9260 3925 9247 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:00 AM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Aug 4, 3:00 AM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 300 AM CDT FRI AUG 4 2000 THE LONGWAVE PATTERN APPEARS TO BE UNDERGOING A TRANSITION THIS FORECAST PERIOD FROM THE LARGE RIDGE IN THE WEST AND TROUGH IN THE EAST TO A FLATTER FLOW ACROSS THE CONUS. MAIN CHALLENGE WILL BE LOW LEVEL WARM ADVECTION OVER CWA AND ITS EFFECT ON THE FRONTAL BOUNDARY THAT SITS ACROSS THE REGION NOW. A FEW LONE SHOWERS NEAR THE MISSOURI IOWA BORDER EARLY THIS MORNING. WIND PROFILERS INDICATE LIGHT WAA IN THIS REGION AT 850 MB. MESOETA INDICATES THAT THIS WILL CONTINUE THROUGH MID MORNING SO CANT DROP POPS FROM THE EASTERN HALF OF CWA TODAY. TEMPERATURES WILL AGAIN BE TRICKY TODAY. FEEL THAT WESTERN HALF OF CWA WILL BE NEAR GUIDANCE...BUT WILL TAKE A FEW DEGREES OFF IN THE EAST WITH THE THREAT OF SHOWERS. WILL INCLUDE CHANCE/HIGH CHANCE POPS FOR THE ENTIRE CWA TONIGHT. AS UPPER RIDGE FLATTENS MODELS INCREASE LLJ OVER MOST OF PLAINS STATES. WITH BOUNDARY OVER THE AREA A FOCUS WILL EXIST FOR NOCTURNAL SHOWERS AND THUNDER. BEST POPS SHOULD BE ALONG AND NORTH OF THE 850 FRONT...MEANING BEST CHANCES IN EAST AND NORTHEAST. AS FRONT MOVES TO THE EAST SATURDAY...700 TEMPS RISE SIGNIFICANTLY ENDING THREAT OF THUNDER FOR THE TIME BEING. WILL ADJUST HIGHS WARMER THAN GUIDANCE AS WINDS TURN MORE SOUTHWESTERLY. IN THE EXTENDED...ZONAL FLOW CONTINUES. WITH STATIONARY BOUNDARY NEAR CWA EXPECT THAT NOCTURNAL ACTIVITY WILL BE A PLAYER. CURRENT ZFP HAS DRY FORECAST. HATE TO MAKE FULL SCALE CHANGES ON THE NIGHT SHIFT GIVEN UNCERTAINTY OF MCS TIMING. WILL LEAVE FOR DAY SHIFT TO PONDER. .EAX...NONE. KOCH
In the hours before
Special weather statement, Aug 4, 6:00 AM CDT, 2 hours 10 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT FRI AUG 4 2000 FORECAST...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EAST OF A LINE FROM BETHANY TO SEDALIA TODAY. ADDITIONAL THUNDERSTORMS ARE FORECAST TO DEVELOP TONIGHT OVER NORTHERN AND CENTRAL MISSOURI. THE THUNDERSTORMS TODAY AND TONIGHT ARE NOT EXPECTED TO PRODUCE DAMAGING WIND OR LARGE HAIL. SPOTTER ACTIVATION IS NOT ANTICIPATED. DISCUSSION...A FRONTAL BOUNDARY LINGERS ACROSS CENTRAL MISSOURI EARLY THIS MORNING FROM SOUTH OF SEDALIA TO NEAR TOPEKA KANSAS. SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED OVER NORTH CENTRAL AND EASTERN MISSOURI TODAY AS WARM AIR MOVES OVER THIS FRONT. A LACK OF DEEP LAYER INSTABILITY SHOULD PREVENT THESE STORMS FROM BECOMING SEVERE. KOCH
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.